Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 321, NWS Atlanta, GA

April 30, 2020Taliaferro County, Wilkes County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 30, 2020, 8:19 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2020, 8:19 PM EDT (00:19 UTC)
Expired
May 1, 2020, 5:17 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Taliaferro County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Washington (WTNG1). The gauge peaked at 19.13 ft at Apr 30, 2020, 11:00 PM EDT.

actionminormoderate51015202504/3005/01
Action stage
16 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02193500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

956 
WGUS42 KFFC 010019
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
819 PM EDT Thu Apr 30 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Little River near Washington affecting Taliaferro and Wilkes 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC265-317-011418-
/O.NEW.KFFC.FL.W.0321.200501T0019Z-000000T0000Z/
/WTNG1.1.ER.200430T2337Z.200501T0000Z.000000T0000Z.NO/
819 PM EDT Thu Apr 30 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Little River near Washington.
* From this evening until further notice.
* At 8 PM Thursday the stage was 19 feet and rising. 
* Flood stage is 19 feet.
* At 19 feet, flood stage is reached. Minor flooding occurs in the
  woodlands and fields along the river upstream and downstream from 
  the gage at Lundberg Road. 
  

&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272             

$$
1 follow-up statement
099 
WGUS82 KFFC 010917
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
517 AM EDT Fri May 1 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Little River near Washington affecting Taliaferro and Wilkes 
  Counties

 
GAC265-317-010947-
/O.CAN.KFFC.FL.W.0321.000000T0000Z-200501T0917Z/
/WTNG1.1.ER.200430T2337Z.200501T0330Z.200501T0537Z.NO/
517 AM EDT Fri May 1 2020

The Flood Warning is cancelled for
  The Little River near Washington.
* This takes effect immediately.
* At 5 AM Friday the stage was 18.5 feet and falling.
* Flood stage is 19 feet.
* The river will continue to fall.
* At 19 feet...Flood stage is reached. Minor flooding occurs in the
  woodlands and fields along the river upstream and downstream from 
  the gage at Lundberg Road. 
  

&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:41 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 30, 7:41 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
741 PM EDT Thu Apr 30 2020

.UPDATE...

Overall the short term forecast remains in great shape, as winds
are steadily decreasing and low to mid level clouds are
diminishing and will continue through the evening hours. Only
minor adjustments have been made based on the latest observations
and trends. Updated for the 00Z Aviation Discussion.

King

&&

.PREV DISCUSSION... /Issued 331 PM EDT Thu Apr 30 2020/

SHORT TERM /Tonight through Friday Night/...
No major forecast concerns in the short term period. Widespread,
convective clouds associated with mid-level cold air will
dissipated after sunset with clear skies expected through
Saturday. Another relatively cool day Friday before much warmer
temperatures expected. Ready for a nice break from this active
pattern.

SNELSON

LONG TERM /Saturday through Thursday/...
Medium-range models in fairly good agreement through the extended
forecast period with respect to the large scale pattern, however,
that pattern is a relatively flat and progressive pattern and the
small scale features vary widely, especially for the latter half of
the period as we head into next week. Unfortunately, those smaller
scale features are what will determine the placement and timing of
the sensible weather. For now a general model blend is likely the
best strategy. Went with an NBM initialization resulting in
minimal changes from the previous forecast trends. Period starts
out with the region under weak upper ridging and warm/dry weather
for the weekend. Still looks like chance PoPs work into the far
north by Monday, lingering across the north through Tuesday before
pushing south and east through the rest of the area
Wednesday/Thursday. Models showing sufficient instability for
thunder, but too vague to pinpoint any severe weather focus at
this time.

20

&&

.AVIATION...
00Z Update...
VFR conditions are expected to persist through the period, as 5-8kft
clouds continue to dissipate through the evening hours. Clear skies
are then expected throughout the day on Friday. Winds are expected
to be W to NW throughout the period, starting out at 9-12 kts before
decreasing to 4-8 kts overnight. Winds will increase once again to 9-
12 kts with gusts up to 20 kts after 15Z Friday.

//ATL Confidence...00Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          49  72  49  80 /   5   0   0   0
Atlanta         50  72  51  80 /   5   0   0   0
Blairsville     44  65  45  76 /  20   5   0   0
Cartersville    46  72  48  81 /   5   0   0   0
Columbus        51  77  52  84 /   0   0   0   0
Gainesville     49  70  49  79 /   5   0   0   0
Macon           50  75  50  82 /   0   0   0   0
Rome            48  74  48  81 /   5   0   0   0
Peachtree City  48  74  49  82 /   0   0   0   0
Vidalia         54  76  53  82 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON/King
LONG TERM....20
AVIATION...King
Hazardous weather outlook, Apr 30, 11:45 AM EDT, 8 hours 34 minutes before
Hazardous Weather Outlook..Updated
National Weather Service Peachtree City GA
1145 AM EDT Thu Apr 30 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1145 AM EDT Thu Apr 30 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Thunderstorms will be possible Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:22 PM EDTRiver Flood WarningFFCWashington, Wilkinson15 hr
Apr 30, 11:22 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson3 days
May 1, 12:47 AM EDTRiver Flood WarningFFCWilkinson13 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.